Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 16, NWS Hastings, NE

April 27, 2014Jewell County, Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this wind advisory at Apr 27, 2014, 3:51 AM CDT for Jewell County, Mitchell County, Osborne County, Kansas. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2014, 3:51 AM CDT (08:51 UTC)
In effect from
Apr 27, 2014, 12:00 PM CDT
Expired
Apr 27, 2014, 2:55 PM CDT
In force
3 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4316 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS73 KGID 270851
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
351 AM CDT SUN APR 27 2014

...STRONG SOUTH WINDS TODAY BEHIND THE DRY LINE...

KSZ007-018-019-271900-
/O.NEW.KGID.WI.Y.0016.140427T1700Z-140428T0000Z/
JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...OSBORNE...
DOWNS...BELOIT
351 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. 

* TIMING...A DRY LINE WILL LIFT NORTHEAST THROUGH NORTH CENTRAL
  KANSAS LATE THIS MORNING. DRY AND VERY WINDY CONDITIONS ARE
  EXPECTED THIS AFTERNOON BEHIND THIS BOUNDARY.

* WINDS...EXPECT 30 TO 35 MPH SOUTHERLY WINDS WITH GUSTS TO AROUND
  45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WESELY
2 follow-up statements
682 
WWUS73 KGID 271636
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1136 AM CDT SUN APR 27 2014

...STRONG SOUTH WINDS TODAY BEHIND THE COLD FRONT...

KSZ007-018-019-280000-
/O.CON.KGID.WI.Y.0016.140427T1700Z-140428T0000Z/
JEWELL-OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...MANKATO...JEWELL...BURR OAK...OSBORNE...
DOWNS...BELOIT
1136 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...SUSTAINED 25 TO 30 MPH AT TIMES. A GUST OR TWO BETWEEN
  40 AND 45 MPH IS POSSIBLE.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT 
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT 
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB
607 
WWUS73 KGID 271955
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
255 PM CDT SUN APR 27 2014

...VERY WINDY CONDITIONS TOMORROW INTO TOMORROW EVENING...

.A DEEP LOW PRESSURE SYSTEM WILL BE VERY SLOW TO LEAVE NEBRASKA
TOMORROW...REMAINING OVER THE EASTERN PORTION OF THE STATE. ON THE
BACK SIDE OF THIS LOW...VERY WINDY CONDITIONS WILL DEVELOP. THE
STRONGEST WINDS WILL BE ALONG AND WEST OF HIGHWAY 183.

KSZ018-019-280500-
/O.CAN.KGID.WI.Y.0016.000000T0000Z-140428T0000Z/
/O.NEW.KGID.WI.Y.0017.140428T1100Z-140429T0500Z/
OSBORNE-MITCHELL-
INCLUDING THE CITIES OF...OSBORNE...DOWNS...BELOIT
255 PM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT
MONDAY NIGHT. THE WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON
IS CANCELLED.

* HAZARD...VERY WINDY CONDITIONS.

* TIMING...TOMORROW MORNING THROUGH THE MIDDLE OF TOMORROW
  EVENING.

* WINDS...SUSTAINED NORTHWEST AT 25 TO 35 MPH...WITH GUSTS OF 45
  TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ007-272100-
/O.CAN.KGID.WI.Y.0016.000000T0000Z-140428T0000Z/
JEWELL-
255 PM CDT SUN APR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

$$

KSZ005-006-017-NEZ060-061-072>074-082>084-280500-
/O.NEW.KGID.WI.Y.0017.140428T1100Z-140429T0500Z/
PHILLIPS-SMITH-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-
HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
KENSINGTON...PLAINVILLE...STOCKTON...LEXINGTON...COZAD...
GOTHENBURG...KEARNEY...ELWOOD...HOLDREGE...MINDEN...CAMBRIDGE...
ARAPAHOE...OXFORD...BEAVER CITY...ALMA...ORLEANS...FRANKLIN...
HILDRETH
255 PM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT CDT
MONDAY NIGHT. 

* HAZARD...VERY WINDY CONDITIONS.

* TIMING...TOMORROW MORNING THROUGH THE MIDDLE OF TOMORROW
  EVENING.

* WINDS...SUSTAINED NORTHWEST AT 25 TO 35 MPH...WITH GUSTS OF 45
  TO 50 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT
  TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HALBLAUB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:03 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 27, 1:03 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
103 AM CDT SUN APR 27 2014

.UPDATE...
ISSUED AT 1006 PM CDT SAT APR 26 2014

MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC SHORTWAVE TROUGH
OVER THE SOUTHWESTERN CONUS...WITH A LONGWAVE RIDGE EXTENDING FROM
THE LOWER MISSISSIPPI VALLEY INTO THE MISSOURI RIVER VALLEY. UPPER
TROPOSPHERIC JET ENERGY EXTENDS FROM THE SOUTHWESTERN
CONUS...NORTHEAST INTO THE CENTRAL PLAINS...AND THEN
EAST/SOUTHEAST INTO THE MID-ATLANTIC. DESPITE THIS UPPER
TROPOSPHERIC JET ENERGY TRYING TO WORK INTO OUR AREA...UPPER
TROPOSPHERIC FLOW REMAINS FAIRLY WEAK OVER OUR AREA...MAXING OUT
AT AROUND 80KTS NEAR 37000FT AGL PER 00Z SOUNDING DATA FROM KLBF
AND KOAX. WATER VAPOR IMAGERY SHOWS THE AFOREMENTIONED UPPER
TROPOSPHERIC SHORT WAVE OVER THE SOUTHWESTERN CONUS...WITH
INDICATIONS OF A CLOSED CIRCULATION OVER THE FOUR CORNERS AREA.
PLENTY OF ENHANCED UPPER TROPOSPHERIC MOISTURE IS ALSO NOTED AHEAD
OF THE SHORT WAVE MOVING INTO THE CENTRAL CONUS. AT THE SURFACE AN
AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER NORTHEASTERN
COLORADO...WITH A STATIONARY BOUNDARY NOTED EXTENDING FROM THE LOW
INTO CENTRAL NEBRASKA. A DRY LINE IS ALSO NOTED EXTENDING FROM
NEAR KMCK TO NEAR KGCK. THE LOWER TROPOSPHERIC WIND FIELD ACROSS
OUR AREA REMAINS FROM THE SOUTHEAST AS A RESULT.

WITH THE UPPER TROPOSPHERIC SHORT WAVE REMAINING WELL SOUTHWEST
OF THE REGION THUS LIMITING ANY SYNOPTIC-SCALE OMEGA OVER OUR
AREA...AND WITH THE LOSS OF DIABATIC HEATING...CONVECTION
ALONG/NEAR THE DRY LINE SEEMS HIGHLY UNLIKELY. THAT BEING SAID...A
~55KT JET AXIS JUST ABOVE THE BOUNDARY LAYER IS IN THE PROCESS OF
DEVELOPING ACROSS OUR AREA AND GUIDANCE FROM THE HRRR AND 1KM WRF-
NMM BOTH SUGGEST ISOLATED CONVECTION WILL BE POSSIBLE ACROSS OUR
EASTERN CWA THROUGH 06Z. GIVEN THIS...WENT AHEAD WITH 20% POPS
ACROSS OUR EAST 03-06Z. THE NAM AND OPERATIONAL GFS BOTH SUGGEST
DEEP-LAYER MUCAPE VALUES WILL DROP INTO THE 100-200J/KG RANGE
TONIGHT AND AS A RESULT...SEVERE WEATHER IS NOT CURRENTLY EXPECTED
THROUGH THE REMAINDER OF THE NIGHT. ANY CONVECTION THAT DOES
DEVELOP ACROSS OUR EAST IS EXPECTED TO QUICKLY MOVE NORTHEAST INTO
THE MISSOURI RIVER VALLEY ALONG WITH THE NOSE OF THE LOW LEVEL
JET. CLOSER TO SUNRISE...ANOTHER ROUND CONVECTION MAY ALSO DEVELOP
ACROSS OUR EAST AS THE AXIS OF UPPER TROPOSPHERIC THERMAL
ADVECTION...AHEAD OF THE UPPER TROPOSPHERIC SHORT WAVE AND DRY
INTRUSION...MOVES INTO PORTIONS OF THE AREA. GIVEN THIS...WENT
AHEAD WITH ANOTHER ROUND OF 20% POPS ACROSS OUR EAST 10-12Z
SUNDAY...WITH POPS STILL EXPECTED TO INCREASE ACROSS MUCH OF THE
AREA HEADING INTO THE DAY SUNDAY.

REMAINDER OF THE FORECAST REMAINS IN GOOD SHAPE...WITH ONLY MINOR
CHANGES MADE TO HOURLY TEMPERATURE...WIND...DEW POINT AND SKY
GRIDS TO BETTER REFLECT CURRENTLY OBSERVATIONS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 355 PM CDT SAT APR 26 2014

...WE WILL BE MONITORING FOR ISOLATED SEVERE STORMS THIS EVENING
AND THEN AGAIN TOMORROW FOLLOWED BY WINDY CONDITIONS...

ALOFT: A POTENT/DEEP LOW WAS NEAR LAS VEGAS AND MOVING INTO AZ. THIS
LOW WILL HEAD E TO THE 4-CORNERS BY 7PM AND THEN BEGIN TO TAKE ON
NEGATIVE TONIGHT. IT WILL BE OVER ERN CO BY 7AM TOMORROW AND LIFT NE
INTO WRN NEB BY SUNSET.

SURFACE: EVOLUTION WILL BE COMPLEX. DEEP LOW PRES WILL CONTINUE TO
DEEPEN FURTHER OVER ERN CO AND SHOULD BE DOWN TO ~983 MB BY 7PM. A
WARM FRONT WILL ORGANIZE AND GRADUALLY LIFT TO NEAR THE NEB-KS
BORDER...WITH THE DRYLINE MIXING INTO SW NEB AND WRN KS. INTO
TONIGHT THE LOW WILL LIFT INTO THE SANDHILLS...WITH THE WARM FRONT
LIFTING FURTHER INTO NEB. BY DAYBREAK TOMORROW...THE PACIFIC COOL
FRONT WILL HAVE MERGED WITH THE DRYLINE AND THE OCCLUSION PROCESS
WILL BE UNDERWAY OVER NEB. THE LOW WILL REMAIN QUASI-STATIONARY
TOMORROW AS THE COMBINED DRYLINE/FRONT PIVOTS CYCLONICALLY NE ACROSS
THE FCST AREA FROM 7AM-4PM. A SECONDARY COLD FRONT WILL WRAP
CYCLONICALLY AROUND THE LOW FROM 1PM-7PM.

THE REST OF THIS AFTERNOON: PARTLY TO MOSTLY CLOUDY. HOT DOWN IN
PARTS OF N-CNTRL KS...WHERE STOCKTON WAS 91F AT 3PM. BREEZY SE
WINDS...BORDERING ON WINDY. GRI REPORTED A 38 KT GUST AT 240 PM.

TONIGHT: WE WILL BE WATCHING FOR AN ISOLATED TSTM OR TWO TO FIRE E
OF HWY 281. OTHERWISE...DRY/BREEZY/VERY MILD. USED CONSENSUS OF
MODEL 2M TEMPS WHICH KEEPS LOWS IN THE 60S E OF HWY 183.

STRATUS IS EXPECTED TO FORM TONIGHT IN VICINITY OF THE WARM FRONT
...AS DEWPOINTS IN THE 50S ADVECT N.

SEVERE: THE MESOSCALE BOUNDARIES ARE ORGANIZING. THE PROBLEM LATE
THIS AFTERNOON AND TONIGHT WILL BE THE LACK OF LARGE-SCALE FORCING
TO SUFFICIENTLY ERODE THE CAP. IT APPEARS PROBABLE THAT NO TSTMS
WILL FORM BEFORE SUNSET. THAT DOES NOT MEAN THE PROBABILITY IS
ZERO. THERE IS A HINT OF A SMALL COLD FRONT ALOFT CURRENTLY
LIFTING NE FROM TX. THIS SUBTLE FEATURE WILL LIFT N THRU THE FCST
AREA 7PM-1AM AND THIS COULD PROVIDE THE TRIGGER.

BASED ON HI-RES NONHYDROSTATIC MODELS...A SINGLE STORM MAY GO UP
AFTER 5 PM SOMEWHERE NEAR I-70 IN CNTRL KS. A COUPLE MORE STORMS
COULD JOIN IT FURTHER NE OVER S-CNTRL NEB. AS IT STANDS NOW...THE
TSTM THREAT WILL BE PRIMARILY E OF HWY 281.

MLCAPE WILL CONTINUE TO INCREASE TO 2500-3000 J/KG AS A SWATH OF
DEWPOINTS IN THE 50S LIFTS INTO NEB. DEEP LAYER SHEAR WILL BE
SUFFICIENT FOR SUPERCELL CONVECTIVE MODE...ESPECIALLY IN AN
ENVIRONMENT WITH WEAK FORCING. ANY SUPERCELLS THAT DEVELOP SHOULD
MOVE NE AROUND 15 KTS.

ALL THREATS WILL BE POSSIBLE...INCLUDING HAIL TO THE SIZE OF
BASEBALLS...DAMAGING WINDS...AND AN ISOLATED TORNADO. AS MIXING
WANES THIS EVENING...0-1 KM SHEAR WILL INCREASE TO 30-35 KTS...
PUSHING THE 0-1 KM EHI TO 3-5...MORE THAN SUFFICIENT FOR A
SIGNIFICANT TORNADO.

ANY TSTMS THAT FORM SHOULD BE OUT OF THE FCST AREA BY 10-11 PM.

SUN: HIGHLY VARIABLE. WE WILL PROBABLY BE DEALING WITH STRATUS IN
SOME AREAS TO START THE DAY. THE STRONGEST QG FORCING WILL OCCUR
7AM-1PM...ALONG WITH A COLD FRONT ALOFT...INTERACTING WITH THE
SURFACE BOUNDARIES.

SO A NARROW ARC OF TSTMS COULD FORM FAIRLY EARLY AND RACE N INTO
THE SANDHILLS. THE EARLIER THE STORMS FORM...THE MORE SEVERE THEY
COULD BE. DRY AIR WRAPPING IN FROM THE SW WILL DIMINISH
INSTABILITY AS THE DAY WEARS ON. CLEARING SHOULD THEN OCCUR BEHIND
THIS LINE...BEFORE ANOTHER BATCH OF CLOUDS MOVES IN BEHIND THE
SECONDARY COLD FRONT. THIS COULD TRIGGER A COUPLE SHWRS.

SEVERE: DEEP LAYER SHEAR WILL BE EXTREMELY STRONG /50 KTS/ AND
STORMS WILL MOVE RAPIDLY N-NNW AT 50-60 MPH. HAIL AS LARGE AS GOLF
BALLS AND WIND DAMAGE WILL BE THE PRIMARY THREATS. HOWEVER...
ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY WHERE THE COLD
AND WARM FRONTS ARE PINCHING TOGETHER AT THE OCCLUSION.

WIND: AN ADVISORY WILL BE NEEDED FOR PARTS OF THE FCST AREA S OF
I-80. SUSTAINED WINDS MEETING THE CRITERION ARE IN THE FCST. THIS
POTENTIAL NEEDS TO BE RE-EVALUATED BY TONIGHT/S MID SHIFT. IN
COORDINATING THE DDC/GLD/LBF...DECIDED TO HOLD OFF. WHILE THE
GREATEST PRES RISES WILL OCCUR MORE TO THE W...A TROPOSPHERE FOLD
COULD RESULT IN ABNORMALLY HIGH MIXING. THE 18Z NAM HAS THE LOOK
OF A "PV HOOK" WHICH COULD THREATEN A 1-2 HR PERIOD OF WARNING
CRITERIA WINDS /GUST 40+ AND OR GUSTS 58+/.

AS FOR FIRE WX...DEWPOINTS WILL NEED TO BE RE-EVALUATED OVER
N-CNTRL KS FOR SUN AFTERNOON. AS OF NOW...THE DEWPOINTS SHOULD
RISE A BIT BEHIND THE SECONDARY COLD FRONT. SO CURRENT MINIMUM RH
VALUES ARE JUST ABOVE 20%. ENOUGH FOR NEAR-CRITICAL MENTION IN THE
HWO.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 355 PM CDT SAT APR 26 2014

A BROAD UPPER LEVEL TROUGH IS EXPECTED TO PERSIST ACROSS THE
CENTER OF THE CONUS FOR MUCH OF THE UPCOMING WORK WEEK...WITH
BELOW NORMAL HEIGHTS ALOFT EXPECTED TO RESULT IN A SEASONABLY COOL
END TO THE MONTH OF APRIL AND BEGINNING TO THE MONTH OF MAY.

WHILE THE BEST INSTABILITY WILL BE ON THE WANE AS WE WORK THROUGH
THE EVENING HOURS ON SUNDAY...EXPECT SOME MODEST INSTABILITY TO
PERSIST ACROSS OUR NORTHWEST AS THE MAIN UPPER LEVEL LOW
LIFTS NORTH...RESULTING IN AT LEAST THE CHANCE FOR AN ISOLATED
THUNDERSTORM ON THE BACKSIDE OF THE ASSOCIATED COLD FRONT.

THEREAFTER...EXPECT THE MAIN UPPER LEVEL LOW TO MEANDER ACROSS THE
CENTRAL CONUS FOR SEVERAL DAYS...WITH MULTIPLE UPPER LEVEL
DISTURBANCES ON THE BACKSIDE OF THE UPPER LEVEL LOW EXPECTED TO
ROTATE ACROSS THE REGION. WHILE THERE WILL BE A CHANCE OF SOME
LIGHT RAINFALL OFF AND ON AGAIN THROUGH THURSDAY...THE BEST PERIOD
FOR MORE WIDESPREAD BENEFICIAL RAINFALL APPEARS TO BE
TUESDAY...WHEN A REINFORCING SHOT OF COLD AIR AND MID LEVEL WAVE
ADVECT ACROSS THE LOCAL AREA. THIS WILL LIKELY RESULT IN THE
COOLEST DAY OF THE EXTENDED...WITH AFTERNOON HIGHS ONLY EXPECTED
TO TOP OUT IN THE LOWER 50S TUESDAY AFTERNOON...AND LOWS BOTH
WEDNESDAY AND THURSDAY MORNINGS EXPECTED TO DIP INTO THE 30S
ACROSS THE MAJORITY OF THE FORECAST AREA.

OTHERWISE...THE MAIN STORY TO START OF THE NEW WEEK WILL BE THE
WINDS...AS A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THE
SURFACE LOW WILL RESULT IN A VERY WINDY START TO THE WEEK. MODEL
GUIDANCE HAS COME UP SIGNIFICANTLY FROM YESTERDAY WITH A DEEPER
LOW EXPECTED TO RESULT IN A VERY TIGHT PRESSURE GRADIENT ACROSS
THE REGION. ADDITIONALLY...WITH STRONG WINDS ALOFT...EXPECT ANY
MIXING DURING THE AFTERNOON HOURS TO RESULT IN STRONG WIND GUSTS
ACROSS THE LOCAL AREA BOTH AFTERNOONS...WITH GUSTS TO 40 MPH OR
HIGHER NOT OUT OF THE QUESTION. DID NOT INCREASE WINDS TO MATCH
SOME OF THE NUMERICAL GUIDANCE...WHICH SUGGESTS 35KT SUSTAINED
WINDS ACROSS OUR WEST ON MONDAY AND LIKELY AGAIN TUESDAY...BUT DID
REINTRODUCE A MENTION INTO THE HWO...AS IF TRENDS CONTINUE...WE
LIKELY WILL EVENTUALLY NEED A WIND ADVISORY HEADLINE FOR AT LEAST
THE WESTERN HALF OF THE FORECAST AREA BOTH DAYS.

AS THE MAIN UPPER LOW TRANSITIONS INTO THE EASTERN THIRD OF THE
CONUS LATE WEEK...EXPECT THE LOCAL AIRMASS TO BEGIN TO MODERATE AS
HEIGHTS BUILD ALOFT...RESULTING IN A RETURN TO SEASONAL
TEMPERATURES NEAR 70 DEGREES OVER NEXT WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1255 AM CDT SUN APR 27 2014

THERE ARE SEVERAL AVIATION CONCERNS INCLUDING THE POSSIBILITY OF
IFR CEILINGS THIS MORNING FOLLOWED BY THE POSSIBILITY OF SEVERE
THUNDERSTORMS ONCE THE LOW CLOUDS EXIT TO OUR NORTHEAST. THE WIND
WILL ALSO BE RATHER GUSTY AT TIMES TODAY PRIMARILY OUT OF THE
SOUTHEAST EARLY AND EVENTUALLY OUT OF THE SOUTH LATER THIS
AFTERNOON.

THERE ARE CURRENTLY NO LOW CLOUDS ANYWHERE NEAR BY KGRI...BUT
FORECAST MODELS ARE TRYING TO DEVELOP WIDESPREAD LOW CLOUDS AS WE
NEAR DAWN AND BASED ON THE WEATHER PATTERN THIS SEEMS PRETTY
REASONABLE. THESE LOW CLOUDS SHOULD PASS OFF TO OUR NORTHEAST BY
MID MORNING ALLOWING FOR SUNSHINE AND DESTABILIZATION WITHIN THE
WARM SECTOR. KGRI SHOULD BE LOCATED WITHIN THIS WARM SECTOR
FROM AROUND MID MORNING THROUGH AS LATE AS MID AFTERNOON WHEN THE
DRY LINE WILL EVENTUALLY PASS THROUGH. THIS IS THE WINDOW WHEN
THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE AROUND THE KGRI AREA.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE...BRYANT
SHORT TERM...HALBLAUB
LONG TERM...ROSSI
AVIATION...WESELY
Hazardous weather outlook, Apr 26, 9:28 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE
HASTINGS NE 928 PM CDT SAT APR 26 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
928 PM CDT SAT APR 26 2014

CORRECTED A TYPO IN DAYS TWO THROUGH SEVEN.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT...PRIMARILY
EAST OF A LINE FROM GREELEY TO AURORA AND SUPERIOR IN
NEBRASKA...TO BELOIT IN KANSAS. SEVERE WEATHER IS NOT CURRENTLY
EXPECTED WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ONE OR TWO NARROW LINES OF THUNDERSTORMS MAY FORM SUNDAY...WITH
THE GREATEST CHANCE OVER SOUTH CENTRAL NEBRASKA. UNCERTAINTY
REMAINS REGARDING THE TIMING OF THUNDERSTORM DEVELOPMENT. SOME OF
THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL AS
LARGE AS GOLF BALLS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

THERE IS A SLIGHT CHANCE A COUPLE THUNDERSTORMS COULD LINGER INTO
SUNDAY NIGHT. HOWEVER...THE THREAT FOR SEVERE STORMS WILL BE OVER.

WINDY CONDITIONS ARE FORECAST ACROSS MUCH OF THE OUTLOOK AREA
SUNDAY AFTERNOON AND EVENING. A SUSTAINED WIND OF 25 TO AROUND 30
MPH...ACCOMPANIED BY GUSTS TO AROUND 35 MPH...CAN BE EXPECTED.

THE COMBINATION OF WINDY CONDITIONS AND LOW VALUES OF RELATIVE
HUMIDITY WILL RESULT IN NEAR-CRITICAL FIRE WEATHER CONDITIONS
ACROSS MUCH OF NORTH CENTRAL KANSAS SUNDAY AFTERNOON AND EVENING.

BOTH MONDAY AND TUESDAY...STRONG NORTHWESTERLY WINDS ARE EXPECTED
TO DEVELOP ACROSS THE LOCAL AREA....WITH SUSTAINED WINDS OF 20 TO
30 MPH...AND GUSTS TO 40 MPH...EXPECTED BOTH DAYS. AT THIS TIME
...THE STRONGEST WINDS ARE EXPECTED GENERALLY WEST OF HIGHWAY 281
DURING THE MID TO LATE AFTERNOON HOURS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT/HALBLAUB/ROSSI

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:45 AM CDTRed Flag WarningGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith15 hr
Apr 27, 2:55 PM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith52 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.